Can anybody address the issue of increased med dosages?

I was hoping someone in the community would take a stab at this. I know all the standard cautions, warnings,caveats, etc..... But ON AVERAGE how long could one expect to maintain a certain dosage level of Sinemet/Stalevo?

I began my journey with PD this past June with symptoms confined to my right side. However I am starting to experience symptoms on my left that are getting more pronounced. I have an appointment coming up with my neuro and think he might want to either increase the dosage or the frequency.

I am currently taking Stalevo and Azilect.

5 Replies

oldestnewest
  • I was started on Sinemet in Feb.2007 when diagnosed with PD by my local neurologist. Azilect was added in April 2007 by my Movement Disorder Specialist. About a year and a half later, due to fluctuations that I was experiencing during the day, I was switched to Stalevo. Since Oct. 2008, I have been on Azilect 1 mg. and Stalevo 50 mg. three times a day. I was told to expect a five year "honeymoon" period, where I would be having the best regulation of symptoms possible before the side effects would start showing up, namely dyskinesias. I've started to experience some dyskinesias but quite tolerable at this point.

    I have remained stable thus far and I attribute this to the best quality of care available. The rule of thumb is the maximum benefit from symptoms with the least amount of medications. I would highly recommend being under the care of a Movement Disorders Specialist, if you do not have one already, because of their expertise in dealing with PD on a daily basis. As you have probably heard and seen, each person with PD progresses differently. Keep the lines of communication open with your physician and make sure you are participating in your medical care vs. just receiving medical care. Your quality of life is of utmost importance, regardless of your age.

    I wish you the best and be certain that you will be in our prayers.

  • Thank you very much for the very informative and well stated reply.

  • Ask your physician about taking Azilect. The FDA has just changed their standing on

    supporting it's use for Parkinson's. I took it in 12/11 for one week in addition to my

    sinemet and it made me sick as a dog. I told my Neuro I wouldn't continue it

    because of the bad side effects. Feel better soon.

  • I took two boxes of samples of Azilect and then my scrip arrived today, 1/13/12. Today has been one of my worse days, I believe, with PD. DYSKINESIA has been difficult today even to now, 9:29 PM The first script was charged to my account over $1,000. and $120 for the first bottle I had to pay for upfront.

    Azilect I do not plan to continue unless................. Dennis

  • I also take Azilect. It put me in the "donut hole" this month. It is a very expensive medication. I am interested to see that someone is saying it is no longer approved. My insurance company pays over $500 a month for it. I paid $200 this month for 30 pills. The pharmacy reassures me I will eventually work my way out of the "donut hole". I am on Medicare (USA). Think I will call my Movement Disorder specialist to see what else I can take.

You may also like...